CSN Login
Members Online: 9

You are here

Nuelasta

tears2overcome
Posts: 98
Joined: Jan 2010

Anyone taken the shot nuelasta 24 hours after chemo? Have you had any severe side effects?

beckyracn's picture
beckyracn
Posts: 324
Joined: May 2009

Brenda,
I received Nuelasta shots, three days in a row, to bring up my WBC count so that I could continue chemo. I was experiencing bone pain already due to my body trying to get the WBC count on it's own, but once I started receiving those shots...boy did the pain take off. The pain was the worst in my legs. I was only able to sleep for short periods of time before the pain woke me up. And then I would pace for hours trying to get them to calm down. I'm sorry you have to go through this...just another thing to deal with when our plates are already full!
Hope things are going well for you and you feel better soon.
((HUGS))

tears2overcome
Posts: 98
Joined: Jan 2010

I thought i was allergic to the shot. Pain is severe oh yah. It hit my feet and ankles so bad I could barely walk, ppl were offereing me wheel chairs due to how I was walking. I was in pain for 5 days straight, even ended up in emergency for pain shots had 3 of them to try and relax me so I could rest. Sleep for 10 mins if that and awake with shooting pain. I only had one shot, not like yourself. I was doing fine until I had the shot and was told reason for shot was to start building WBC and not wait. I just know about what is going on with this,but defintely another episode of this is not making me happy already.
Thank you for you help.
Brenda

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

I had neulasta 24 hours after my chemo 3 times to try to keep my WBC's up. I had some pain in my bones (ankles, legs, and wrists) but it really was not bad. The nurse told me take tylenol if needed. And if that was not enough, to let them know and they could get me something stronger. I never did even take a tylenol.

I find that the response to Neulasta is very individualized and am sorry you are so miserable! Hope it gets better SOON!!

Karen

tears2overcome
Posts: 98
Joined: Jan 2010

Karen,
Thank you for responding to my question. I don't know what happened to me but it was scary. I was told the same thing, a few tylenol should help ease some of the pain, as I said the pain was terrible and I have a high threshold of pain. I hope don't need to many of them shots. All the best to you....Brenda

emilywillis's picture
emilywillis
Posts: 9
Joined: May 2010

The Pain is horrible! I am 27 and it hurt for almost a week. I got the shot last monday so today has been a week.. its bad. I found a heating pad was help. Good Luck.

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

Everyone is different. Nuelasta didn't cause me any pain at all when I had it back in 2009. And when I had a recurrence and was getting a dense dose of taxol every Monday, I was given a Neupogen shot (a variation of Nuelasta for those getting chemo closer together than 2 weeks apart) every Tuesday, Wednesday, and Thursday for 10 weeks. I never had the bone pain eveyone talks about for either of those drugs. Everyone is different.

gzwisern
Posts: 1
Joined: Apr 2017

I had 8th dose of chemo on Monday. This was after a 3 week break from lower doses. So I have'nt had the Neulasta before this week.  They attached the Neulasta injector to me and off I went. 26 hours after I go home the injection started. No problems. 3 days later I had pretty bad bone pain in my legs, ankles, groin area, low back, knees... but not all at the same time.  I tried just to take aceteminophen but had to call nurse for something stronger. I'm now taking hydrocodone and it helps some for a few hours, but then it comes back some.... like right now my shins are just aching something awful... I  wish I asked for something stronger... I hope it doesnt last much longer. 

NoTimeForCancer's picture
NoTimeForCancer
Posts: 1778
Joined: Mar 2013

gzisern, I am a visitor from the uterine board.  I think the women over there have said they have taken Claritin to help some of the side effects.  Maybe you can do a search there?  Please stop over and see us and ask as well as it can be quiet here sometimes.  Some of us check in on the ladies here but you would be welcome on any of the gynecologic boards.  I did not have the shot so I can only tell you what I have read.

Subscribe to Comments for "Nuelasta"